Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Quad Cities, IA

July 21, 2011Keokuk County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 21, 2011, 8:00 PM CDT for Keokuk County, Iowa. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2011, 8:00 PM CDT (01:00 UTC)
Expired
Jul 21, 2011, 8:16 PM CDT
In force
16 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Keokuk County, IA

The radar

The Quad Cities radar (KDVN), 129 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS53 KDVN 220100
SVRDVN
IAC107-220200-
/O.NEW.KDVN.SV.W.0121.110722T0100Z-110722T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEOKUK COUNTY IN SOUTHEAST IOWA...

* UNTIL 900 PM CDT.

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR DELTA...OR 7 MILES WEST OF SIGOURNEY...AND MOVING EAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAYESVILLE...KESWICK...HARPER...SOUTH ENGLISH AND KINROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4151 9198 4151 9194 4132 9195 4119 9239
      4144 9241
TIME...MOT...LOC 0101Z 250DEG 19KT 4134 9233
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
1 follow-up statement
379 
WWUS53 KDVN 220116
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT THU JUL 21 2011

IAC107-220124-
/O.CAN.KDVN.SV.W.0121.000000T0000Z-110722T0200Z/
KEOKUK IA-
816 PM CDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR KEOKUK COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING PEA SIZE HAIL AND 
TORRENTIAL RAIN.

LAT...LON 4151 9198 4151 9194 4132 9195 4119 9239
      4144 9241
TIME...MOT...LOC 0114Z 241DEG 20KT 4142 9226

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:35 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 21, 3:35 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CDT THU JUL 21 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING THAT THOUGH STILL WEAKENING
SOME...THE BOUNDARY HAS PUSHES ALMOST ENTIRELY THROUGH THE DVN CWA.
IT APPEARS TO HAVE BECOME QUASI-STATIONARY ALONG THE IA/MO BORDER
REGION. SOME LOW TO MID 70 SFC DPTS POOLED ALONG THIS FEATURE.
OTHERWISE...THE MAJORITY OF THE POST-FRONTAL DPTS HAVE REALLY TUMBLED
DOWN INTO THE 60S ALONG AND NORTH OF THE I80 CORRIDOR. HAVE ALREADY
TRIMMED OFF NORTHWESTERN PORTION OF THE EXTENSIVE HEAT ADVISORY DO TO
CLOUD COVER AND LOWERING HUMIDITY...AND ANOTHER TIER OR TWO OF
COUNTIES MAY HAVE TO BE TRIMMED OFF. AMBIENT TEMPS HAVE WARMED BACK
INTO THE UPPER 80S AND 90S NORTH OF I80...BUT THE LOWERED DPTS NOT
EVEN SUPPORTING HEAT ADVISORY CRITERIA ATTM. ALOFT...A CONVECTIVELY
ENHANCED VORT/WAVE WAS SEEN ON WATER VAPOR IMAGERY ACRS FAR EASTERN
NEB RIDING EASTWARD ALONG THE UPPER RIDGE AND MID LEVEL THERMAL
GRADIENT. SAME IMAGERY WAS INDICATING A NARROW MONSOONAL MOISTURE
PLUME FROM THE SOUTHWEST GRT BSN...NORTHEASTWARD TO THE U.P. OF MI.

&&

.SHORT TERM...TONIGHT AND FRIDAY...
CHALLENGES A PLENTY WITH WHAT TO DO WITH REMAINING HEAT HEADLINES
AND OF COURSE CONVECTIVE CHANCES TONIGHT INTO FRIDAY.

EXCESSIVE HEAT ADVISORY THOUGHTS...WILL TRIM OFF THE REMAINING HEAT
WARNING FROM IOWA CITY IA...TO MT CARROLL IL WITH HEAT INDEX READINGS
PROBABLY HAVING A HARD TIME RECOVERING TO HEAT ADVISORY LEVELS LET
ALONE WARNING CRITERIA THROUGH THIS EVENING DESPITE AMBIENT TEMPS IN
THE UPPER 80S AND LOW-MID 90S. WILL LET THE WARNING RIDE THROUGH 9 PM
FOR THE MUSCATINE...QUAD CITY...AND EASTERN I-80 CORRIDOR AREAS. MUCH
WILL DEPEND ON CONVECTIVE DEBRIS...RECOVERY TIMING...SFC FRONT
RETREAT POTENTIAL...THE SHOWERS/STORMS THEMSELVES AND RELATED
OUTFLOWS WHETHER PORTIONS OF THE DVN CWA WILL NEED A WARNING THROUGH
AT LEAST FRIDAY. TO PLAY IT SAFE...WILL BANK ON THE SOUTHERN SECTION
OF THE HEAT WARNING EITHER REMAINING MAINLY PRECIP/DEBRIS-FREE...OR
RECOVERING QUICK ENOUGH ON FRI FOR EXCESSIVE HEAT WARNING CRITERIA TO
BE MET AGAIN BY AFTERNOON. SHORT RANGE MODELS ALL VARY ON HOW FAR
NORTH THE SFC FRONT WILL RETREAT ON FRI...BUT KIND OF FAVOR A TYPE OF
ENSEMBLE PLACEMENT OF MAKING IT NORTH TO THE I80 CORRIDOR BY LATE
AFTERNOON/EVENING. THIS WOULD ALSO FAVOR THESE SOUTHERN AREAS
REMAINING IN HEAT WARNING CRITERIA. WILL EXTEND THIS SECTION
THROUGH 10 PM CDT FRI EVENING AS A TIMING LAUNCH PAD...IN CASE IT
MUST BE EXTENDED EVEN FURTHER INTO SAT.

PRECIP CHANCES...INCOMING MCV WILL INTERACT WITH INCREASING LLJ FEED
TO LIKELY DEVELOP A TYPE OF MCS OR STORM CLUSTER IN THE CURRENT SFC
PRESSURE FALL MAX AREA OF THE NEB/IA/FAR NORTHWEST MO TRI-STATE
REGION. WITH CURRENT MID LEVEL THERMAL INHIBITION...THIS ACTIVITY MAY
HAVE TO BE ELEVATED BUT WILL HAVE PLENTY OF MUCAPES STILL TO WORK
WITH. STEERING FLOW/CORFIDI VECTORS AND VEERING LLJ WITH SPEED
INCREASE TO 25-30 KTS AS THE NIGHT PROGRESSES SUGGESTS A PORTION OF
THIS RESULTANT MCS SHOULD GET ACRS SECTIONS OF THE DVN CWA...WITH
AREAS ALONG AND NORTH OF I80 THE MOST LIKELY FOR A COMPLEX. JUST
ISOLATED TO MORE SCTRD ACTIVITY MAY OCCUR SOUTH OF I80 OVERNIGHT.
PW/S OF 1.8-2 INCHES SUGGEST THAT LOCALLY HEAVY RAINFALL OF OVER AN
INCH MAY OCCUR IN THESE NORTHERN CWA AREAS BY FRI MORNING. CEDAR
RAPIDS TO FREEPORT A FAVORABLE PATHWAY POSSIBLY FOR HEAVIER RAINFALL
OVERNIGHT IF A SYSTEM CAN MANAGE TO GET INTO THE AREA. SMALL CHANCE
OF SOME OF THIS CONVECTION ON THE SOUTHERN FRINGE OF THE MCS TO
BECOME SFC ROOTED AND PRODUCE DAMAGING WINDS. ON FRIDAY..EXPECT MCS
IN TE MORNING TO EXIT OFF TO THE EAST OR SOUTHEAST AND POSSIBLY FLARE
UP AGAIN DIURNALLY AND BECOME A PROBLEM FOR NORTHEASTERN IL INTO
INDIANA/MICHIGAN. LOCALLY WE MAY JUST HAVE SOME PATCHY LINGERING
SHOWERS OR AN ISOLATED STORM WITH MUCH OF THAT PRECIP WANING INTO THE
AFTERNOON...ALLOWING THE SOUTH TO HEAT UP AGAIN.     ..12..

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
VERY WARM TO HOT AND HUMID CONDITIONS THROUGH THE WEEKEND WITH
CHANCES OF SHOWERS AND STORMS... THEN COOLER AND LESS HUMID EARLY
NEXT WEEK BEFORE HEAT AND HUMIDITY RETURN MIDWEEK ALONG WITH PCPN
CHCS.

FLOW ALOFT SHOWN TO REMAIN SEMI-ZONAL ACROSS NORTHERN TIER OF
CONUS INTO SUNDAY WITH MAIN CORE OF UPPER RIDGE /HEAT DOME/
EXTENDING FROM PORTIONS OF THE CENTRAL/SOUTHERN PLAINS EWD TO THE
MID-ATLANTIC. PROXIMITY OF UPPER JET AND SFC FRONTAL ZONE COUPLED
WITH SEVERAL PERTURBATIONS WITHIN MEAN FLOW TO KEEP CHCS OF SHOWERS
AND STORMS INTO SUNDAY... WITH NORTH 1/3 OR SO APPEARING MOST
FAVORED FOR BENEFICIAL AND MUCH NEEDED RAINS... WHICH COULD BE
LOCALLY HEAVY GIVEN VERY JUICED AIRMASS WITH ATMOSPHERIC COLUMN
PRECIPITABLE WATER VALUES OF NEARLY 2.0 INCHES. POTENTIAL FOR HEAT
HEADLINES NEEDING CONTINUATION FOR PARTS OF CWA... ESPECIALLY SOUTH.
ENOUGH UNCERTAINTY WITH TEMPS DUE TO CLOUDS AND POSSIBLY BOUNDARIES
AND AFTN CONVECTION PRECLUDES FROM ANY EXTENSION OF HEAT HEADLINES
INTO THE WEEKEND ATTIM.

COLD FRONT LOOKS TO MOVE ACROSS AREA ON SUNDAY WITH CONTINUATION
OF PCPN CHCS. FRONT WILL USHER IN DRIER AND COOLER CONDITIONS
BY MON LINGERING THROUGH TUE AS HIGH PRESSURE SETTLES IN. BY WED THE
HIGH WILL RETREAT AND SOUTHERLY FLOW WILL BRING RETURN OF VERY WARM
TO HOT AND HUMID CONDITIONS ALONG WITH CHCS OF SHOWERS AND STORMS...
ESPECIALLY LATER WED INTO THU WITH NEXT FRONTAL ZONE. HEAT MIDWEEK
DOES APPEAR TO BE SHORT-LIVED AS SUGGESTIONS OF PATTERN RECYCLING
WITH NEARLY ZONAL FLOW BECOMING RE-ESTABLISHED ACROSS NORTHERN CONUS
ALLOWING FRONT TO EVENTUALLY PASS THROUGH BY WEEKS END.    ..05..

&&

.AVIATION...
ANOTHER MAINLY VFR EVENING...ALTHOUGH SOME 3-5SM VSBYS POSSIBLE
SOUTH OF I80DO TO HAZE AND FOG IN HIGHER SFC DPT POOL. ELEVATED
SHOWERS AND STORMS THEN POSSIBLE IN THE VCNTY OF CID AND DBQ BY
02Z...MLI AFTER 06Z. BRL MAY REMAIN MAINLY DRY THROUGH 12Z THU. SOME
2-4SM FOG POSSIBLE NEAR BRL FROM 09Z-12Z FRI MORNING IN LIGHT
SOUTHEAST FLOW...WHILE LOW VFR TO MVFR CIGS AND STORMS PLAGUE THE
DBQ AND POSSIBLY MLI AREAS.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...EXCESSIVE HEAT WARNING EXTENDED UNTIL 10 PM CDT FRIDAY FOR
     DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-
     WASHINGTON.

     EXCESSIVE HEAT WARNING CONTINUES UNTIL 9 PM CDT THIS EVENING
     FOR MUSCATINE-SCOTT.

IL...EXCESSIVE HEAT WARNING EXTENDED UNTIL 10 PM CDT FRIDAY FOR
     HANCOCK-HENDERSON-MCDONOUGH-MERCER-WARREN.

     EXCESSIVE HEAT WARNING CONTINUES UNTIL 9 PM CDT THIS EVENING
     FOR BUREAU-HENRY IL-PUTNAM-ROCK ISLAND-WHITESIDE.

MO...EXCESSIVE HEAT WARNING EXTENDED UNTIL 10 PM CDT FRIDAY FOR
     CLARK-SCOTLAND.

&&

12/05
Hazardous weather outlook, Jul 21, 11:34 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 AM CDT THU JUL 21 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1134 AM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL CONTINUE MOVING ACROSS THE OUTLOOK AREA
THIS AFTERNOON... BRINGING SOME RELIEF FROM THE HEAT AND
HUMIDITY TO PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS
ESPECIALLY NORTH OF INTERSTATES 80 AND 88. ELSEWHERE... HEAT
INDEX VALUES WILL ONCE AGAIN CLIMB AT OR ABOVE 100 DEGREES
WITH A FEW LOCATIONS POSSIBLY REACHING 110 DEGREES OVER FAR
SOUTHEAST IOWA... WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT INTO THIS EVENING
FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM SAVANNA
ILLINOIS... TO IOWA CITY IOWA.

A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA THIS
AFTERNOON... ESPECIALLY NORTH OF INTERSTATE 80. THE THREAT FOR ANY
SEVERE WEATHER APPEARS LOW AT THIS TIME.

THIS EVENING AND OVERNIGHT TONIGHT MORE SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE AREA FROM THE WEST...MAINLY AFFECTING
AREAS ALONG AND NORTH OF INTERSTATE 80. THE THREAT FOR ANY
SEVERE WEATHER APPEARS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY ACROSS PARTS OF THE
AREA AND POSSIBLY INTO SATURDAY. HEAT INDEX VALUES OF 100 TO 110 ARE
EXPECTED IN THE AFTERNOON AND EARLY EVENING.

AN EXCESSIVE HEAT WARNING MAY BE EXTENDED INTO FRIDAY AND POSSIBLY
SATURDAY FOR PARTS OF THE AREA.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY AND AGAIN ON
WEDNESDAY. STORMS COULD APPROACH SEVERE LIMITS ON FRIDAY. IT IS TOO
EARLY TO TELL IF SEVERE STORMS ARE POSSIBLE IN THE SATURDAY THROUGH
WEDNESDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Jul 21, 6:13 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CDT THU JUL 21 2011

IAZ076-077-087-088-220115-
KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...FAIRFIELD...
MOUNT PLEASANT
613 PM CDT THU JUL 21 2011

...ISOLATED STRONG STORMS POSSIBLE...

ISOLATED STRONG STORMS WILL LIKELY FORM EARLY THIS EVENING...ALONG
A LINE FROM OTTUMWA...TO THE QUAD CITIES THIS EVENING. THESE
STORMS WILL LIKELY PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...AND
GUSTY WINDS. THESE STORMS SHOULD MOVE EAST AROUND 25 MPH.

ERVIN
Special weather statement, Jul 21, 6:22 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT THU JUL 21 2011

IAZ063>068-076>078-087-088-ILZ009-015-016-024-220200-
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-WHITESIDE-ROCK ISLAND-HENRY IL-MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...ALEDO
622 PM CDT THU JUL 21 2011

...ISOLATED STRONG STORMS POSSIBLE...

ISOLATED STRONG STORMS WILL LIKELY FORM EARLY THIS
EVENING...ALONG A LINE FROM OTTUMWA...TO THE QUAD CITIES THIS
EVENING. THESE STORMS WILL LIKELY PRODUCE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS. THESE STORMS SHOULD MOVE EAST AROUND
20 MPH.

ERVIN
Special weather statement, Jul 21, 7:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT THU JUL 21 2011

IAZ067-068-078-ILZ015-024-220115-
LOUISA-MERCER-MUSCATINE-ROCK ISLAND-SCOTT-
716 PM CDT THU JUL 21 2011

...INTENSE THUNDERSTORM OVER LOUISA COUNTY...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRANDVIEW...OR 6 MILES NORTH OF WAPELLO...
MOVING EAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FRUITLAND AROUND 725 PM CDT...
  ELIZA AROUND 740 PM CDT...
  ILLINOIS CITY AND 6 MILES SOUTH OF FAIRPORT AROUND 755 PM CDT...
  HAMLET AND 6 MILES SOUTH OF MONTPELIER AROUND 805 PM CDT...
  TAYLOR RIDGE...ANDALUSIA...BUFFALO AND REYNOLDS AROUND 815 PM
  CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM.

IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4154 9079 4132 9056 4115 9125 4131 9136
TIME...MOT...LOC 0015Z 250DEG 23KT 4127 9118

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:16 PM CDTSpecial Weather StatementDVNLouisa59 min
Jul 22, 4:18 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Linn57 min
Jul 22, 3:59 PM CDTHeat AdvisoryDVNBenton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more23 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.